Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 211, NWS Wakefield, VA

August 30, 2021Chesterfield County, City of Richmond, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 30, 2021, 7:16 PM EDT for Chesterfield County, City of Richmond, Virginia. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2021, 7:16 PM EDT (23:16 UTC)
Expired
Aug 30, 2021, 8:00 PM EDT
In force
44 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chesterfield County, VA, City of Richmond, VA

The radar

The Norfolk radar (KAKQ), 68 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 7:16 PM EDTTSTM WND DMG5 S Midlothian, VATREES DOWN ALONG HERITAGE WOODS RD. ALL LANES CLOSED.
Aug 30, 7:24 PM EDTTSTM WND DMG1 Wnw Midlothian, VATREES DOWN ALONG WINTERFIELD RD.
Aug 30, 7:30 PM EDTTSTM WND DMG4 S Bon Air, VATREES DOWN ALONG ADKINS RD IN THE VICINITY N WAGSTAFF CIRCLE. LANES CLOSED.
Aug 30, 7:36 PM EDTTSTM WND DMG4 Sse Bon Air, VANUMEROUS TREES DOWN NEAR HULL ST AND WALMSLEY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS51 KAKQ 302316
SVRAKQ
VAC041-760-310000-
/O.NEW.KAKQ.SV.W.0211.210830T2316Z-210831T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
716 PM EDT Mon Aug 30 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Richmond in central Virginia...
  Central Chesterfield County in central Virginia...

* Until 800 PM EDT.

* At 716 PM EDT, a severe thunderstorm was located near Moseley,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Richmond, Bon Air, Chester, Bensley, Chesterfield Court House,
  Bellwood, Chesterfield, Winterpock, Midlothian, Pocahontas State
  Park, Beach, Drewrys Bluff and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3753 7767 3751 7742 3748 7742 3724 7750
      3726 7760 3727 7761 3728 7766 3729 7767
      3729 7769 3731 7773
TIME...MOT...LOC 2316Z 280DEG 12KT 3745 7767 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:05 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 30, 4:05 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
405 PM EDT Mon Aug 30 2021

.SYNOPSIS...
An upper level ridge will slowly break down over the next few
days as Ida weakens while moving north to the Tennessee Valley.
The remnants of Ida are expected to move across the local area
later Wednesday into Thursday, bringing unsettled conditions to
the region. High pressure builds in from the north into next
weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 345 PM EDT Monday...

The latest analysis indicates TS Ida moving NNE into central MS.
It is expected to continue weakening into a tropical depression
into this evening. Locally, the upper ridge is continuing to
weaken and a weak sfc trough is developing over the region. A
light SW flow prevails inland with onshore slow at the coast.
Hot and humid this aftn with temps mainly 90-95F, locally a few
degrees cooler at the immediate coast. Heat indices have been
as high as ~105 in a few spots across the far SE but not
widespread enough for any heat advisories.

Currently watching convection to the NW and N of the local
area, spreading to the E/SE over the next few hrs. After 22Z,
expect to see higher storm coverage due to deeper mixing/steeper
lapse rates and less of a cap aloft. Widespread severe weather
is not anticipated, but locally heavy rainfall and an isolated
severe storm will be possible (mainly N w/isolated damaging
wind gusts). Will have likely PoPs across the far N/NW, with
high chc into central VA, tapered to slight chc in NE NC.
Locally heavy rain will be possible in any storm.

Chc PoPs continue most areas at least for a few hrs after
sunset, then drying overnight. Lows tonight in the upper 60s and
low 70s with a few mid 70s near the coast. patchy fog will be
possible after midnight through ~12Z mainly W of I-95, though
depending on the placement of heavy rainfall could see some fog
farther east as well.

Ida will continue to lose strength over the TN Valley on
Tuesday but the remnant low and upper trough will move NE toward
the Mid- Atlantic. Hot/humid again with highs in the upper 80s
to low 90s. Relative best chance for shower and storms on
Tuesday will exist across the NW but PoPs, mainly developing
later in the aftn.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 355 PM EDT Monday...

Cloud cover increases Tuesday night, and scattered to possibly
numerous showers will move in across northern portions of the
area as the remnants of Ida begin to approach the region, with
a warm front lifting N over the northern sections of the mid-
Atlantic. Lows Tuesday night will range from the upper 60s NW to
low/mid 70s SE.

Wednesday through early Thursday still appears to be the primary
timeframe for active weather associated with the remnants of Ida
passing through the region. The models remain fairly consistent,
though the ECMWF is still the strongest/most organized with the
sfc low (still sub 1000mb). The track has the system moving
through the southern/central Appalachians Wednesday morning and
off to the NE (likely across NW sections of the CWA late Wed
aftn/Wed evening into Wednesday night before exiting off the
coast on Thursday. With this track, the highest rainfall totals
are generally favored north and west of the local area. Locally,
northwestern portions of the area will see the highest QPF
amounts (~2-3") with lesser amounts further southeast. For the
Day 3 ERO, WPC has placed the northwestern portions of the area
extending over to the MD Eastern Shore in a Slight Risk for
excessive rainfall with a Marginal Risk for the remainder of the
area outside of the NE NC counties. A Flash Flood Watch will
likely be needed for at least a portion of our NW and northern
counties Wednesday into early Thursday.

As for the severe weather threat, this remains dependent on the
exact track Ida takes, but appears probable that there will be
at least a marginal strong to severe storm threat (with the
possibility for a few tornadoes) across the forecast area. For
now, SPC has placed all of the area in a Day 3 Marginal Risk.

Highs Wed will be cooler (due to widespread rain/clouds), in
the mid/upper 70s NW with upper 80s/near 90F far SE. PoPs will
be categorical NW and high chance far SE. Likely PoPs continue
Wed evening then diminishing PoPs overnight Wed/Thu AM. Lows in
the 60s except lower 70s SE. Diminishing rain chances Thu, will
maintain chc PoPs into the aftn E of I-95, drying out across the
W a bit earlier. Highs in the upper 70s to around 80F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...

With the remains of Ida pushing off to the NE, with a deep upper
trough passing off the coast of New England, a confluent NW flow
aloft will allow sfc high pressure to build S into the local
area from the Great Lakes. This will bring a welcome change
from the persistent heat/humidity of past several weeks. Will
have a dry forecast through the period with mostly sunny
skies/mostly clear nights. Highs will be mainly in the upper
70s to lower 80s, warming into the mid-upper 80s by Sunday and
upper 80s/near 90F Mon ahead of the next cold front. Lows will
be in the mid/upper 50s to mid 60s, warming into the 60s to
lower 70s by Sun night. Dew pts will be remarkably lower
especially Fri-Sat, ranging through the 50s inland with some
lower 60s near the coast.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 155 PM EDT Monday...

VFR conditions prevail this aftn to start the TAF period.
Currently watching an area of developing showers/tstms over the
Mountains of northern VA. Expect these to overspread at least NW
sections of the CWA around 20Z, with a chance for storms across
the region into this evening. RIC/SBY have the highest chance
and have included VCTS/VCSH mainly during the 22Z-04Z timeframe.
Went with VCSH for PHF/ORF where confidence is a little lower.
Mainly VFR conditions overnight with drying conditions. Patchy
fog/low clouds will be possible mainly across the Piedmont from
06-12Z/Tue.

Outlook: Prevailing VFR conditions continue Tuesday outside of
afternoon storms. Reduced flight conditions will be possible
late Tues into Wed and likely later Wed into early Thu depending
on the track of the remnants of Hurricane Ida. Dry/VFR
conditions expected from late Thu and beyond as high pressure
settles in from the N. N/NE Winds will be a bit gusty near the
coast late Thu/Fri.

&&

.MARINE...
As of 345 PM EDT Monday...

Generally quiet marine conditions in place this afternoon with
southerly winds 5-10 kt. Waves are around 1 ft in the bay and seas
are 2-3 ft.

Ida has been downgraded to a tropical storm as it makes slow
northward progress over central MS. A weak surface trough is noted
across inland areas this afternoon with some potential for showers
and thunderstorms to spread eastward into the Ches Bay and coastal
waters this evening. Otherwise, continued benign marine conditions
will extend into Tuesday before SE flow begins to increase Tuesday
night. Flow increases on Wednesday as the gradient tightens ahead of
Ida's remnant low. Models have come into better agreement regarding
the track and timing of the low pressure passage near our region but
the ECMWF remains a bit of a strong outlier. Regardless, we can
expect to see an increase in SSE winds to 15-20 kt in the bay and 20-
25 kt offshore by Wednesday afternoon as the low approaches from the
west and northwest. Small Craft headlines will be required for most
(if not all) of the waters into Thursday morning as the low crosses
the region to our north. A trailing cold front will sweep across the
waters on Thursday, switching the winds NW then N as cooler and
drier air filters in behind the boundary. Decent CAA is expected
into Thursday evening with continuing SCA conditions in northerly
flow. Waves build to 2-4 ft in the bay in both the southerly flow
ahead of the low and northerly flow behind the front. Seas increase
to 4-6 ft S and 5-7 ft N by Thursday morning and will likely take
until Saturday to drop below the 5 ft SCA threshold completely.
Thereafter, much improved weather and boating conditions are
expected for the remainder of the upcoming weekend.

&&

.TIDES/COASTAL FLOODING...
As of 345 PM EDT Monday...

Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head MD and Lewisetta VA
with the high tide cycle Wed night.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...AJB/LKB
LONG TERM...AJB/LKB
AVIATION...AJB/LKB
MARINE...RHR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 12:53 PM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1253 PM EDT Mon Aug 30 2021

NCZ012>017-030>032-102-311700-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday
through Wednesday night. Showers and thunderstorms associated with
this system could produce some instances of flash flooding a well as
isolated severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-061-065>068-079>081-087>089-092-093-095>098-524-525-311700-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Newport News-Hampton/Poquoson-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be capable of producing
heavy rain with localized flash flooding possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday and Wednesday night. Showers and thunderstorms associated
with this system could produce some instances of flash flooding,
especially across the Piedmont. Isolated severe storms will also be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-099-100-509>523-
311700-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex-
Mathews-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be capable of producing
heavy rain with localized flash flooding possible this afternoon and
evening. Isolated strong to severe storms will also be possible,
with damaging wind gusts as the primary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday and Wednesday night. Showers and thunderstorms associated
with this system could produce some instances of flash flooding,
especially across the Piedmont. Isolated severe storms will also be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB

In the hours before

Special weather statement, Aug 30, 5:47 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
547 PM EDT Mon Aug 30 2021

VAZ075-302230-
Westmoreland VA-
547 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of northern Westmoreland
County through 630 PM EDT...

At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Popes Creek to near Colonial Beach to near
Port Royal. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colonial Beach, Montross, Coles Point, Lerty, Stratford Hall,
Currioman Landing, Potomac Beach, Potomac Mills, Oak Grove and
Westmoreland State.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
      3818 7688 3816 7684 3817 7677 3815 7662
      3807 7679 3811 7687 3812 7688 3817 7706
      3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2146Z 272DEG 22KT 3842 7692 3830 7697 3821 7717

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

05
Special weather statement, Aug 30, 6:13 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
613 PM EDT Mon Aug 30 2021

VAZ062-064-069-510-511-513-515-302300-
Goochland VA-Western Chesterfield VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-Powhatan VA-
Caroline VA-Eastern Louisa VA-
613 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of eastern Louisa,
northwestern Chesterfield, Goochland, southwestern Caroline,
northwestern Henrico, Hanover and central Powhatan Counties and the
City of Richmond through 700 PM EDT...

At 611 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mineral to near Gum Spring to near Fife.
Movement was east to southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Goochland and Bumpass around 625 PM EDT.
  Montpelier and Oilville around 635 PM EDT.
  Sabot around 645 PM EDT.
  Wyndham and Ladysmith around 650 PM EDT.
  Manakin around 655 PM EDT.
  Ashland, Tuckahoe, Randolph Macon College, Bon Air, Glen Allen,
  Laurel, Lakeside and Kings Dominion around 700 PM EDT.

Other locations impacted by these storms include Chilesburg, Orchid,
Maidens, Gum Tree, Three Square, Fine Creek Mills, Michaux, West
View, Holly Hills and Wares Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3766 7808 3767 7808 3783 7793 3811 7788
      3810 7786 3810 7784 3808 7781 3807 7778
      3806 7778 3805 7775 3802 7775 3803 7773
      3801 7772 3799 7764 3808 7755 3806 7739
      3771 7739 3743 7766 3763 7809
TIME...MOT...LOC 2211Z 289DEG 21KT 3802 7782 3782 7786 3768 7799

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

BROWN
Special weather statement, Aug 30, 6:27 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
627 PM EDT Mon Aug 30 2021

VAZ067-068-080-302315-
Nottoway VA-Dinwiddie VA-Amelia VA-
627 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northeastern
Nottoway, northwestern Dinwiddie and southeastern Amelia Counties
through 715 PM EDT...

At 627 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spainville, or 7 miles south of Amelia Courthouse, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mannboro, Wilsons, Spainville, North Wellville, Earls, Ammon,
Darvills, Wellville, Walkers, Hebron, Ford, Clay Store, Denaro and
Pattersons Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
Minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3718 7809 3731 7798 3723 7764 3702 7781
TIME...MOT...LOC 2227Z 285DEG 20KT 3723 7799

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

05
Local storm report, Aug 30, 6:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 W UNION MILLS         37.94N 78.31W
08/30/2021                   FLUVANNA           VA   TRAINED SPOTTER

            3-INCH TREE LIMBS AND POWER POLES BROKEN ON
            UNION MILLS RD, 1 E OF N BOSTON ROAD. TIME
            IS RADAR ESTIMATED.

&&

05
Local storm report, Aug 30, 6:55 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     GOOCHLAND               37.68N 77.88W
08/30/2021                   GOOCHLAND          VA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS CENTRAL GOOCHLAND
            COUNTY. LOTS OF POWER OUTAGES ACROSS THE
            AREA.

&&

JO
Special weather statement, Aug 30, 7:11 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
711 PM EDT Mon Aug 30 2021

VAZ512-515-516-310000-
Eastern Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
711 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Henrico and
southeastern Hanover Counties and the City of Richmond through 800 PM
EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeside, or over Virginia Union University, moving east to
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richmond, Downtown Richmond, Virginia Union University,
Mechanicsville, Highland Springs, Virginia Commonwealth University,
Tuckahoe, Laurel, East Highland Park, Lakeside, Glen Allen, Studley,
Montrose, Sandston, Longdale, Glendale, Westwood, Richmond
International, Fair Oaks and Solomons Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3769 7753 3768 7748 3769 7747 3768 7746
      3768 7745 3764 7742 3766 7738 3768 7738
      3767 7718 3766 7719 3767 7715 3759 7718
      3755 7723 3751 7720 3742 7723 3756 7756
TIME...MOT...LOC 2310Z 284DEG 12KT 3759 7747

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 11:03 PM EDTSpecial Weather StatementAKQPrince Edward57 min
Aug 30, 4:55 PM EDTSpecial Weather StatementAKQFluvanna, Louisa35 min
Aug 30, 5:07 PM EDTSpecial Weather StatementAKQPrince Edward38 min
Aug 30, 5:08 PM EDTSpecial Weather StatementAKQChesterfield22 min
Aug 30, 5:31 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa44 min
Aug 30, 5:47 PM EDTSpecial Weather StatementAKQWestmoreland43 min
Aug 30, 6:13 PM EDTSpecial Weather StatementAKQGoochland, Hanover, Powhatan47 min
Aug 30, 6:17 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan43 min
Aug 30, 6:27 PM EDTSpecial Weather StatementAKQNottoway48 min
Aug 30, 6:48 PM EDTSevere Thunderstorm WarningAKQAmelia, Dinwiddie, Nottoway42 min
Aug 30, 6:54 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Powhatan51 min
Aug 30, 7:09 PM EDTAreal Flood AdvisoryAKQChesterfield, City of Richmond2 hr
Aug 30, 7:11 PM EDTSpecial Weather StatementAKQCity of Richmond49 min
Aug 30, 7:29 PM EDTFlash Flood WarningAKQChesterfield, City of Richmond2 hr
Aug 30, 7:43 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more47 min
Aug 30, 7:45 PM EDTSpecial Marine WarningAKQ60 min
Aug 30, 7:49 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie41 min
Aug 30, 7:57 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.